Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 52, NWS Tucson, AZ

September 16, 2025Pima County, Arizona

NWS Tucson, AZ issued this flash flood warning at Sep 16, 2025, 4:36 PM MST for Pima County, Arizona. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2025, 4:36 PM MST (23:36 UTC)
Expired
Sep 16, 2025, 6:30 PM MST
In force
114 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Pima County, AZ

The radar

The Tucson radar (KEMX), 38 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 11.6 hours before the alert went out and 346 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Prvg Ground, AZ at 12:00Z on 2025-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Prvg Ground, AZ at 12:00Z on 2025-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2318 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

654 
WGUS55 KTWC 162336
FFWTWC
AZC019-170130-
/O.NEW.KTWC.FF.W.0052.250916T2336Z-250917T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
436 PM MST Tue Sep 16 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  Eastern Pima County in southeastern Arizona...

* Until 630 PM MST.

* At 436 PM MST, Doppler radar indicated thunderstorms producing 
  between 1 and 2 inches of heavy rain across the Middle Tanque 
  Verde Creek basin near Saguaro National Monument East. Flash 
  flooding is ongoing or expected to begin shortly along drainages 
  that fill into the Middle Tanque Verde Creek near Speedway 
  Boulevard.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Tucson, Tanque Verde, Saguaro National Park East and Catalina 
  Foothills.

This includes the following Flash Flood Prone Locations...
Wentworth Rd at Tanque Verde Wash, Tanque Verde Loop Rd at Tanque 
Verde Wash and Freeman Rd between Broadway and Old Spanish Trail.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3218 11074 3216 11070 3217 11067 3220 11062
      3223 11063 3224 11068 3225 11068 3224 11071
      3224 11073 3225 11074 3224 11078 3226 11082
      3225 11082 3223 11078 3223 11077 3224 11076
      3223 11076

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CWR
2 follow-up statements
178 
WGUS75 KTWC 170051
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
551 PM MST Tue Sep 16 2025

AZC019-170130-
/O.CON.KTWC.FF.W.0052.000000T0000Z-250917T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
551 PM MST Tue Sep 16 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST THIS 
EVENING FOR EASTERN PIMA COUNTY...

At 551 PM MST, Doppler radar indicated thunderstorms producing 
between 1 and 2 inches of heavy rain across the Middle Tanque Verde 
Creek basin near Saguaro National Monument East. Flash flooding is 
ongoing or expected to begin shortly along drainages that fill into 
the Middle Tanque Verde Creek near Speedway Boulevard.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Tucson, Tanque Verde, Saguaro National Park East and Catalina 
  Foothills.

This includes the following Flash Flood Prone Locations...
Wentworth Rd at Tanque Verde Wash, Tanque Verde Loop Rd at Tanque 
Verde Wash and Freeman Rd between Broadway and Old Spanish Trail.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3218 11074 3216 11070 3217 11067 3220 11062
      3223 11063 3224 11068 3225 11068 3224 11071
      3224 11073 3225 11074 3224 11078 3226 11082
      3225 11082 3223 11078 3223 11077 3224 11076
      3223 11076

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GLZ
869 
WGUS75 KTWC 170130
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
630 PM MST Tue Sep 16 2025

AZC019-170140-
/O.EXP.KTWC.FF.W.0052.000000T0000Z-250917T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
630 PM MST Tue Sep 16 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN PIMA COUNTY...

The heavy rain has ended. Flash flooding is no longer expected to 
pose a threat. Please continue to heed remaining road closures.

&&

LAT...LON 3218 11074 3216 11070 3217 11067 3220 11062
      3223 11063 3224 11068 3225 11068 3224 11071
      3224 11073 3225 11074 3224 11078 3226 11082
      3225 11082 3223 11078 3223 11077 3224 11076
      3223 11076

$$

GLZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 1:10 PM MST, 3 hours 26 minutes earlier.

Area forecast discussion, Sep 16, 1:10 PM MST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
110 PM MST Tue Sep 16 2025

.SYNOPSIS...Moisture has moved into the region which will lead to
scattered showers and thunderstorms through the end of the work week
with gradually diminishing thunderstorm chances over the weekend.
Temperatures near to just below normal into the weekend.

&&

.DISCUSSION...Partly cloudy skies this afternoon across southeast
Arizona with isolated to scattered shower and thunderstorm activity
now getting underway mainly across Santa Cruz, Cochise, Graham and
Greenlee Counties. Moisture levels are above normal for this of year
with the 18Z KTWC sounding showing a PWAT of 1.28 inches with PWAT
values across the forecast area ranging from about 120 to 140
percent of normal. Modest instability on the 18Z KTWC with MLCAPE
around 200-300 J/KG, though this should increase and range from 500-
1000 J/KG from Tucson south and eastward this afternoon. Moisture
import will continue over the next few days with help from TS Mario
and eventual remnants. Mario is currently located about 465 miles
west of the southern tip of Baja California and continues to move NW
but is forecast to weaken into a remnant low by tomorrow. For storms
this afternoon into evening, individual storms will move slowly
towards the north to west with the main concerns being locally heavy
rain with isolated flash flooding threat and gusty outflow winds.

An active period of weather for mid September will continue over the
next few days as additional moisture translates northward into our
forecast area, especially the western half where PWATs will be up to
around 1.5 to 1.7 inches Wednesday through Friday. These values are
up to around 150 to 180 percent of normal. In terms of thunderstorm
development, moisture availability will certainly be there. Mid
level support broadly looks more favorable Wednesday for
thunderstorms compared to today. The HREF is focusing on areas from
Tucson westward with locally heavy rain and isolated flash flooding
being the main threat. Biggest uncertainty for Wednesday (and
beyond) is how much pre-existing cloud cover will limit stronger
convective development which would mean precipitation is more
showery in nature with just some embedded thunderstorms. By Thursday
and Friday, the mid level remnants from Mario will shift into
California with mid level west to southwest flow becoming more
prevalent. Given the deep moisture in place, any disturbances in
this flow pattern will aid in thunderstorm development.

Drier air aloft will gradually increase over the weekend as the flow
becomes more west to even potentially northwesterly with ridging to
our south to southwest. This will result in gradually reduced
precipitation chances this weekend with mostly dry conditions by
early next week. We should note that the NHC does have a 90% chance
of tropical cyclone formation off the coast of southwestern Mexico
over the next 5 days but at this time it looks like this system will
have little to no impact for us.

Temperatures will generally be near to slightly below normal through
the weekend, warming up to slightly above normal levels early next
week.

&&

.AVIATION...Valid through 18/00Z.
SCT-BKN clouds 6k-10k ft AGL through the period with a BKN-OVC layer
AOA 20k ft AGL thru the end of the valid period. Scattered TSRA
mainly from KTUS south and eastward through 17/04Z. With showers and
thunderstorms, expect locally heavy rainfall and erratic winds up to
45 kts. Other than thunderstorm driven winds, SFC winds will be from
the east southeast 5-10 kts. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Above normal moisture this week leading to min RH 20-
40 percent through the weekend. Expect scattered shower and
thunderstorm chances (30-60 pct chance) each day through Friday,
then gradually diminishing thunderstorm chances this weekend into
early next week. 20-foot winds will be 8-12 mph with some
afternoon/early evening gusts to around 20 mph over the next week.
with normal diurnal patterns through the weekend.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.

&&

GL

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Sep 16, 2:38 PM MST, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
238 PM MST Tue Sep 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 AM     Hail             1 NE Benson             31.97N 110.29W
09/12/2025  E1.00 Inch       Cochise            AZ   Public

            Delayed report. Relayed via social media.

&&

AJE

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 3:39 PM MSTAreal Flood AdvisoryTWCPima3 hr
Sep 16, 4:57 PM MSTAreal Flood AdvisoryTWCPima2 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.